Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 15, 2006, 11:49 PM CDT for Reno County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2006, 11:49 PM CDT (04:49 UTC)
- Expired
- Sep 16, 2006, 12:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Reno County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 11:58 PM CDT | TSTM WND DMG | Turon, KS | LARGE TREE LIMBS WERE DOWNED IN THE TURON AREA. |
| Sep 16, 12:10 AM CDT | TSTM WND DMG | 1 N Langdon, KS | POWER POLES WERE DOWNED ON LANGDON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 9:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160449
SVRICT
KSC155-160545-
/O.NEW.KICT.SV.W.0262.060916T0449Z-060916T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT FRI SEP 15 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1245 AM CDT.
* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TURON...OR 17 MILES NORTHEAST OF PRATT...AND MOVING NORTHEAST AT 35
MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ARLINGTON...LANGDON...PARTRIDGE...PLEVNA...PRETTY
PRAIRIE...SYLVIA...TURON.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
3773 9788 3817 9811
$$
SCHRECK3 follow-up statements
000
WWUS53 KICT 160507
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT SAT SEP 16 2006
KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1207 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...
AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR LANGDON...OR 19 MILES NORTHWEST OF KINGMAN...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ABBYVILLE BY 1215 AM CDT.
NEAR PARTRIDGE BY 1220 AM CDT.
THE TOWNS OF LANGDON AND PLEVNA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR THE WARNED
AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
3773 9788 3817 9811
$$
KLEINSASSER000
WWUS53 KICT 160512
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT SAT SEP 16 2006
KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1212 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL
UP TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM
WAS LOCATED NEAR LANGDON...OR 19 MILES NORTHWEST OF KINGMAN...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ABBYVILLE BY 1220 AM CDT.
NEAR PARTRIDGE BY 1230 AM CDT.
THE TOWNS OF PLEVNA AND LANGDON ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR THE WARNED
AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
3773 9788 3817 9811
$$
KLEINSASSER000
WWUS53 KICT 160532
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1231 AM CDT SAT SEP 16 2006
KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1231 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL
UP TO GOLFBALL TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.
THIS STORM WAS LOCATED NEAR PARTRIDGE...OR 10 MILES SOUTHWEST OF
HUTCHINSON...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG TO SEVERE
STORM...LOCATED JUST NORTH OF SYLVIA AND PLEVNA...WAS ALSO MOVING
NORTHEAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
RENO COUNTY...INCLUDING THE TOWN OF PARTRIDGE.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
3773 9788 3817 9811
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 9:45 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 15, 9:45 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT FRI SEP 15 2006 .UPDATE... MUCH UNCERTAINTY WITH REGARD TO THUNDERSTORM CHANCES TONIGHT. TORNADO WATCH #773 ISSUED UNTIL 3 AM CDT FOR RICE...RENO...HARPER AND KINGMAN COUNTIES TO ACCOUNT FOR PERSISTENT TORNADIC SUPERCELLS ACROSS SOUTHWEST KANSAS. TORNADO ENVIRONMENT IS BECOMING MORE AND MORE UNFAVORABLE WITH TIME...BUT WILL GO AHEAD WITH THE WATCH JUST TO BE ON THE SAFE SIDE. LATER TONIGHT...THINKING SEVERE ACTIVITY WILL DIMINISH AS INSTABILITY DECREASES WITH EASTWARD EXTENT...BUT STRONG STORMS WILL REMAIN POSSIBLE. EVOLUTION OF ACTIVITY LATER TONIGHT REMAINS CHALLENGING. AM NOW THINKING CURRENT ACTIVITY MAY EVOLVE INTO A COMPLEX OR TWO AND PROGRESS EAST ACROSS THE CWA...AIDED BY MOISTURE ADVECTION ON 50-60KT LOW-LEVEL JET. ADDITIONAL ACTIVITY MAY DEVELOP GENERALLY EAST OF THE TURNPIKE AHEAD OF THIS CURRENT COMPLEX AFTER MIDNIGHT...AS MOISTURE ADVECTION DRAMATICALLY INCREASES ACROSS THE AREA. ADK && .PREV DISCUSSION... /ISSUED 741 PM CDT FRI SEP 15 2006/ UPDATE... SEVERE THUNDERSTORM WATCH #770 HAS BEEN ISSUED UNTIL 3 AM CDT FOR PORTIONS OF CENTRAL KANSAS. SLIGHT BACKING OF WINDS AT ONSET OF EVENING INCREASED CONVERGENCE JUST ENOUGH TO DEVELOP THUNDERSTORMS ALONG RETREATING LEE TROUGH/DRYLINE ACROSS SOUTHWEST KANSAS...WITH HINTS OF ACTIVITY TRYING TO FIRE FARTHER NORTHEAST TOWARDS HAYS AND CONCORDIA. WATER VAPOR SATELLITE...ALONG WITH RUC MODEL DATA AND PROFILERS...INDICATE A SUBTLE MID-UPPER LEVEL IMPULSE APPROACHING THE CENTRAL PLAINS FROM THE SOUTHWEST. DEEP LAYER SHEAR ON THE ORDER OF 45-55 KT AND MLCAPES AROUND 1500 J/KG WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST ACTIVITY. INSTABILITY DROPS OFF DRAMATICALLY GENERALLY EAST OF I-135...SO DO NOT EXPECT STORMS TO STRAY VERY FAR FROM RETREATING DRYLINE/LEE TROUGH. ADK && PREV DISCUSSION... /ISSUED 259 PM CDT FRI SEP 15 2006/ DISCUSSION... FORECAST CHALLENGES/CONCERNS FOCUS ON THUNDERSTORM CHANCES LATE THIS EVENING/TONIGHT AND AGAIN SATURDAY AFTERNOON/EVENING. THIS EVENING AND TONIGHT: MOISTURE HAS RETURNED NICELY TODAY AT THE SURFACE WITH DEWPOINTS ALREADY INTO THE LOWER 60S. MIDDLE 60 DEGREE DEWPOINTS ARE ON THE DOORSTEP WITH UPPER 60/LOWER 70 DEWPOINTS IN NORTH TEXAS. WITH SOUTHERLY FLOW DOWN TO THE GULF AND GIVEN CURRENT TRENDS SEE NO REASON MID TO UPPER 60 DEGREE DEWPOINTS CANT BE REACHED LATE IN THE PERIOD. 12Z UPPER ANALYSIS SHOWS ABUNDANT MOISTURE STREAMING NORTH FROM WEST TEXAS AND AREA PROFILERS AND 500MB 12Z CHART SHOW A DECENT SPEED MAX MOVING INTO THE CENTRAL PLAINS. LATEST WATER VAPOR IMAGERY SHOWING A WAVE IN THE FOUR CORNERS AREA RAPIDLY MOVING TO THE EAST TO NORTHEAST. ALL THE ABOVE MENTIONED WILL HELP SPAWN THUNDERSTORMS LATE THIS EVENING AND TONIGHT. FOR THE LATE EVENING PERIOD BEST CHANCES WILL BE CONFINED TO OUR CENTRAL KS COUNTIES BUT ANYWHERE ALONG OUR WESTERN TIER COUNTIES HAS A CHANCE OF STORMS. GIVEN ANTICIPATED INSTABILITY AND SHEAR A FEW SEVERE STORMS ARE POSSIBLE. THE ANTICIPATED HAZARDS WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS. TONIGHT... VERY GOOD MOISTURE RETURN CONTINUES AND THIS LEADS TO PLENTY OF ELEVATED INSTABILITY FOR MAINLY AREAS EAST OF INTERSTATE 135 ALONG THE LEADING EDGE OF THE MOISTURE. COUPLE THIS WITH DECENT ISENTROPIC LIFT AND THERE IS A DECENT CHANCE FOR THUNDERSTORMS AND EVEN A FEW SEVERE STORMS WITH HAIL THE MAIN THREAT. I THINK THE BULK OF THIS WILL BE AFTER MIDNIGHT TONIGHT. SATURDAY: ACTIVITY SHOULD DIMINISH DURING THE LATE MORNING TO EARLY AFTERNOON PERIODS BUT CHANCES WILL INCREASE AFTER 18Z. THERE ARE DIFFERENCES IN THE MODELS ON HOW THEY MANIPULATE SURFACE WINDS DURING THE DAY. THE NAM WANTS TO VEER WINDS TO THE SOUTHWEST WHILE THE GFS KEEPS OUR WINDS OUT OF THE SOUTH. WHICHEVER MODEL IS CORRECT... IT GREATLY INFLUENCES OUR SEVERE CHANCES DURING THE AFTERNOON AS OTHER PARAMETERS WILL BE IN PLACE. BOTH NAM AND GFS HAVE DEWPOINTS IN THE UPPER 60S AHEAD A FRONT EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT. BOTH HAVE A DRYLINE AHEAD OF THE FRONT GETTING INTO SOUTH CENTRAL KS DURING THE AFTERNOON. BUT LIKE STATED ABOVE THE NAM IS VEERED TO THE SOUTHWEST WITH ITS SURFACE WINDS. MY INCLINATION IS TO LEAN TOWARD THE GFS SINCE IT HAS BEEN THE MOST CONSISTENT. BETTER DYNAMICS WILL BE TO OUR NORTHEAST BUT WE SHOULD STILL SEE SEVERE STORMS AS THE SYSTEM MOVES THROUGH. THE MAIN HAZARDS WILL BE LARGE HAIL AND WINDS. SUNDAY: FRONT SHOULD PUSH SOUTH OF OUR AREA BY SUNDAY EVENING. HOWEVER WE COULD SEE RAIN AND STORMS LINGER INTO THE OVERNIGHT HOURS. SEVERE STORMS ARE NOT ANTICIPATED SUNDAY BUT IF THE FRONT SLOWS DOWN A BIT THINGS COULD CHANGE. TEMPERATURES WILL BE SIGNIFICANTLY COOLER COMPARED TO SATURDAY AS COOLER... DRY AIR MOVES IN BEHIND THE FRONT. MONDAY THROUGH FRIDAY: MODELS DIVERGE GREATLY IN THE EXTENDED WITH ENSEMBLE PLOTS SHOWING A LARGE DISPARITY. GFS SEEMS TO BE AN OUTLIER AND THE ECMWF PROGS A TROUGH TO MOVE INTO THE SOUTHWEST. I AM NOT CONFIDENT WHICH MODEL IS MOST CORRECT SO ONLY MADE MINOR TWEAKS TO THIS TIME FRAME. BOWMAN && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 94 61 79 / 30 30 40 20 HUTCHINSON 69 93 58 77 / 30 30 50 10 NEWTON 69 93 60 78 / 30 30 50 20 ELDORADO 68 93 64 79 / 30 30 40 30 WINFIELD-KWLD 70 94 66 82 / 30 20 40 30 RUSSELL 71 93 55 73 / 40 20 40 10 GREAT BEND 69 93 56 74 / 40 20 40 10 SALINA 70 93 56 75 / 40 30 50 10 MCPHERSON 69 93 58 76 / 30 30 50 10 COFFEYVILLE 69 93 71 82 / 30 20 30 70 CHANUTE 67 93 68 81 / 30 20 30 60 IOLA 67 92 67 81 / 30 20 40 60 PARSONS-KPPF 68 93 70 82 / 30 20 30 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 15, 8:56 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 856 PM CDT FRI SEP 15 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 856 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BEFORE MIDNIGHT...GENERALLY ALONG AND WEST OF INTERSTATE 135. A FEW SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AFTER MIDNIGHT...THUNDERSTORM CHANCES WILL SPREAD EAST...AFFECTING LOCATIONS MAINLY EAST OF INTERSTATE 135. THE SEVERE THREAT SHOULD DIMINISH AFTER MIDNIGHT...BUT STRONG STORMS WITH DIME SIZED HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH. ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS DAMAGING WINDS AROUND 60 MPH. ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST KANSAS. THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BEFORE MIDNIGHT...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED SATURDAY AFTERNOON AND NIGHT ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/EPS/PJH/CDB/ADK
In the hours before
Special weather statement, Sep 15, 11:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1137 PM CDT FRI SEP 15 2006 KSZ032-047-160530- BARTON-RUSSELL- 1137 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLMITZ...OR 15 MILES NORTHWEST OF GREAT BEND...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Special weather statement, Sep 15, 11:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1141 PM CDT FRI SEP 15 2006 KSZ067-082-160545- KINGMAN-RENO- 1141 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PRESTON...OR 8 MILES EAST OF PRATT...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Sep 16, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 28 min |
| Sep 16, 1:34 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Sep 16, 3:30 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.